Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 20, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 9, 2006, 1:06 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 10, 2006, 9:55 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 1:06 PM PST (21:06 UTC)
- In effect from
- Nov 10, 2006, 9:55 AM PST
- Expired
- Nov 10, 2006, 6:08 PM PST
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 092106 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 206 PM MST THU NOV 9 2006 IDZ007-100430- /O.NEW.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/ OROFINO/GRANGEVILLE REGION- 106 PM PST THU NOV 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. ANOTHER IN A SERIES OF PACIFIC STORM SYSTEMS AND THE ASSOCIATED STRONG SOUTHWESTERLY FLOW ALOFT WILL CREATE A STRONG SURFACE PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO BY LATE MORNING FRIDAY CONTINUING THROUGH FRIDAY EVENING. SUSTAINED SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH FRIDAY EVENING IN THE GRANGEVILLE AND CAMAS PRAIRIE AREAS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AROUND MIDNIGHT SATURDAY. LOCATIONS ELSEWHERE IN THE REGION WILL EXPERIENCE SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KMSO 100345 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 845 PM MST THU NOV 9 2006 IDZ007-101200- /O.CON.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/ OROFINO/GRANGEVILLE REGION- 745 PM PST THU NOV 9 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY ON THE CAMAS PRAIRIE... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. ANOTHER IN A SERIES OF PACIFIC STORM SYSTEMS AND THE ASSOCIATED INCREASED SOUTHWESTERLY FLOW ALOFT WILL CREATE A STRONG SURFACE PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO BY LATE MORNING FRIDAY. SUSTAINED SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH FRIDAY EVENING IN THE GRANGEVILLE AND CAMAS PRAIRIE AREAS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AROUND MIDNIGHT SATURDAY. LOCATIONS ELSEWHERE IN THE REGION WILL EXPERIENCE SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH THROUGH THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 101012 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 312 AM MST FRI NOV 10 2006 IDZ007-102200- /O.CON.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/ OROFINO/GRANGEVILLE REGION- 212 AM PST FRI NOV 10 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE CAMAS PRAIRIE AREA... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. AN INCREASING SOUTHWESTERLY FLOW ALOFT AND DEVELOPING SURFACE PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO WILL CREATE STRONG WINDS IN THE CAMAS PRAIRIE AREA BY LATE MORNING FRIDAY. SUSTAINED SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH FRIDAY EVENING IN THE GRANGEVILLE AND CAMAS PRAIRIE AREAS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AROUND MIDNIGHT SATURDAY. LOCATIONS ELSEWHERE IN THE REGION WILL EXPERIENCE SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH THROUGH THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 101755 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1055 AM MST FRI NOV 10 2006 IDZ008-102215- /O.EXA.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 955 AM PST FRI NOV 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING. AN INCREASING SOUTHWESTERLY FLOW ALOFT AND DEVELOPING SURFACE PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO WILL CREATE STRONG SOUTH TO SOUTHWEST WINDS TODAY. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH THROUGH THIS EVENING IN THE SALMON RIVER VALLEY AND LOWER HELLS CANYON AREA. WINDS ARE EXPECTED TO GRADUALLY DIMINISH DURING THE LATE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ007-102215- /O.CON.KMSO.WI.Y.0020.061110T1800Z-061111T0600Z/ OROFINO/GRANGEVILLE REGION- 955 AM PST FRI NOV 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. AN INCREASING SOUTHWESTERLY FLOW ALOFT AND DEVELOPING SURFACE PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO WILL CREATE STRONG SOUTH WINDS IN THE CAMAS PRAIRIE TODAY. SUSTAINED SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING IN THE GRANGEVILLE AND CAMAS PRAIRIE AREAS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH DURING THE LATE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 102200 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 300 PM MST FRI NOV 10 2006 IDZ007-008-110600- /O.CON.KMSO.WI.Y.0020.000000T0000Z-061111T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 200 PM PST FRI NOV 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... AN INCREASING SOUTHWESTERLY FLOW ALOFT COMBINED WITH A STRONG SURFACE PRESSURE GRADIENT OVER NORTH CENTRAL IDAHO HAS CREATE STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THIS EVENING. WINDS IN THE CAMAS PRAIRIE ARE EXPECTED TO RAPIDLY INCREASE THIS AFTERNOON AS VALLEY TEMPERATURE INVERSIONS DISSIPATE. WINDS WILL GRADUALLY DIMINISH DURING THE LATE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 110208 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 708 PM MST FRI NOV 10 2006 IDZ007-008-110315- /O.CAN.KMSO.WI.Y.0020.000000T0000Z-061111T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 608 PM PST FRI NOV 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE AT TIMES IN THE LOWER SNAKE RIVER AND SALMON RIVER CANYONS...AS WELL AS ON THE CAMAS PRAIRIE THIS EVENING. HOWEVER...MOST AREAS WILL SEE SPEEDS OF 15 TO 30 MPH...WHICH IS BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:41 AM PST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 9, 9:41 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 1041 AM MST THU NOV 9 2006 .DISCUSSION...MINOR UPDATE TO INCREASE SHOWER COVERAGE FOR THIS AFTERNOON FOR THE FLATHEAD...MISSION...AND MISSOULA/BITTERROOT VALLEYS. LARGE BAND OF LIGHT RAIN AND SNOW SHOWERS MOVING THROUGH NORTHERN IDAHO THIS MORNING STILL HANGING TOGETHER QUITE NICELY. WITH MANY VALLEYS STILL INVERTED...EXPECTING TYPICAL DOWNSLOPING INFLUENCE WILL BE REDUCED. REMAINDER OF FORECAST LOOKS GOOD AND NO FURTHER UPDATES PLANNED. && .AVIATION...CLOUDS AND SCATTERED RAIN AND SNOW SHOWERS ASSOCIATED WITH AN INCOMING WEAK UPPER LEVEL TROUGH WILL OCCASIONALLY OBSCURE MOUNTAINS AND AND PASSES. PLEASE SEE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 321 AM MST THU NOV 9 2006/ DISCUSSION...ACTIVE WESTERLY FLOW WILL BRING A SERIES OF DISTURBANCES OVER THE NORTHERN ROCKIES THROUGH EARLY NEXT WEEK. THE FIRST SYSTEM IS EXPECTED TO MOVE IN THIS AFTERNOON...EFFECTING MAINLY NORTHWESTERN MONTANA. WINDS AND CLOUDS AHEAD OF THIS SYSTEM SHOULD HELP MIX OUT VALLEY FOG BY LATE MORNING. THIS SYSTEM IS QUICK MOVING AND SHOULD EXIT TO THE EAST BY FRIDAY MORNING. AS THIS SYSTEM MOVES ON...HIGH PRESSURE WILL BRIEFLY SET UP OVER THE ROCKIES FRIDAY. ALTHOUGH SOUTHERLY WINDS WILL WORK TO INHIBIT FOG DEVELOPMENT...HIGH PRESSURE ALONG WITH RESIDUAL MOISTURE AT THE SURFACE SHOULD BE ENOUGH TO DEVELOP FOG AT PRONE AREAS THROUGH MORNING HOURS. THE SECOND LOW PRESSURE SYSTEM WILL IMPACT THE AREA FRIDAY NIGHT. WITH THE COLD FRONT MOVING IN SATURDAY...SNOW LEVELS WILL FALL AND WE SHOULD SEE SIGNIFICANT SNOW FALL ABOVE 5000 FEET IN NORTHWEST MONTANA...POSSIBLY WARRANTING WINTER HIGHLIGHTS. THIS SYSTEM IS EXPECTED TO MOVE EAST BY SATURDAY NIGHT. THINGS SHOULD AGAIN DRY OUT WITH A FEW SHOWERS HERE AND THERE UNTIL SUNDAY NIGHT WHEN THE THIRD AND MOST IMPRESSIVE SYSTEM BEGINS TO IMPACT THE NORTHWEST. MODELS HAVE BEEN FAIRLY CONSISTENT WITH PLACEMENT AND STRENGTH OF THIS LOW...SUGGESTING STRONG WINDS SETTING UP AHEAD OF THE LOW OVER IDAHOS CAMAS PRAIRIE SUNDAY EVENING...AND SIGNIFICANT PRECIPITATION OVER THE NORTHERN ROCKIES SUNDAY NIGHT THOUGH MONDAY. HYDROLOGY...ALTHOUGH MORE PRECIPITATION IS EXPECTED BY NEXT WEEK...RIVER AND SMALL STREAM FLOWS ARE NOT EXPECTED REACT MUCH SINCE SNOW LEVELS WILL BE SIGNIFICANTLY LOWER. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...CHURCH AVIATION...KOLATA
Hazardous weather outlook, Nov 9, 6:39 AM PST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 739 AM MST THU NOV 9 2006 IDZ005-006-MTZ001>007-043-092200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 739 AM MST THU NOV 9 2006 /639 AM PST THU NOV 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDS WITH SCATTERED SHOWERS DEVELOPING TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC STORM SYSTEM WILL MOVE THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA BEGINNING FRIDAY EVENING AND CONTINUING THROUGH SATURDAY. LIGHT TO MODERATE SNOWFALL AMOUNTS ARE EXPECTED ABOVE APPROXIMATELY 4000 FEET. A STRONGER PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO WESTERN MONTANA ON SUNDAY AND CONTINUE TO AFFECT THE AREA THROUGH MONDAY. SIGNIFICANT HIGH ELEVATION SNOWFALL AMOUNTS ARE EXPECTED WITH THIS SYSTEM AS WELL AS THE POTENTIAL FOR AN INCH OR TWO OF ACCUMULATION IN THE THE LOWER VALLEYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-092200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 639 AM PST THU NOV 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO BEGINNING FRIDAY EVENING AND CONTINUING THROUGH SATURDAY. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT FRIDAY AFTERNOON AND CONTINUE INTO FRIDAY NIGHT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE CAMAS PRAIRIE/GRANGEVILLE AREA ARE EXPECTED. THE WINDS WILL TURN MORE WESTERLY AND GRADUALLY SUBSIDE SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONGER PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO WESTERN MONTANA SUNDAY AND CONTINUE TO AFFECT THE AREA THROUGH MONDAY. ANOTHER ROUND OF STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ON SUNDAY AHEAD OF A STRONG COLD FRONT AND CONTINUE THROUGH SUNDAY NIGHT. THE STRONG FRONT WILL PUSH THROUGH NORTH CENTRAL IDAHO MONDAY MORNING WITH WINDS BECOMING MORE WESTERLY AND GRADUALLY DIMINISHING. AN INCH OR TWO OF SNOW IS POSSIBLE IN THE LOWER VALLEYS AFTER THE PASSAGE OF THE COLD FRONT ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.